Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 69, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 8, 1999, 1:55 PM CDT for Faribault County, Freeborn County, Minnesota. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 1:55 PM CDT (18:55 UTC)
- Expired
- Jun 8, 1999, 3:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Faribault County, MN, Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:00 PM CDT | Hail 1.75 | Frost, MN | Roads turned white due to extensive hail. Crop damage also reported. |
| Jun 8, 2:15 PM CDT | Hail 1 | Frost, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 081859 SVRMSP MNC043-047-082000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 155 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 300 PM CDT * AT 155 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES NORTH OF BRICELYN...OR ABOUT 14 MILES EAST OF BLUE EARTH...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ALBERT LEA WALTERS WELLS THIS IS AN EXTENSION OF A PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING FOR FARIBAULT COUNTY...WITH FREEBORN COUNTY NOW ADDED TO WARNING STATUS. MOVE TO A PLACE OF SAFETY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:15 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 8, 1:15 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 PM CDT TUE JUN 8 1999 BIGGEST CONCERN THROUGH THE FCST PERIOD WILL BE WITH TSTMS CHCS. PREFERED ETA MOST WITH ITS HANDLING OF FORCING FEATURES NEXT FEW DAYS. ATTM...STG MCS OUTFLOW INTERSECTING HIGHLY UNSTABLE AIRMASS ACRS IA WITH SVR TSTMS RESULTING ALONG BOUNDARY. ADDITIONAL OUTFLOW WILL LIKELY CONTORT THE BOUNDARY LOCALLY...BUT OVERALL IT SEEMS TO BE STALLING ALONG THE MN/IA BORDER. LIFTED INDICES HAVE DROPPED SHARPLY ACRS IA...AND BEST INFLOW ACRS THE BOUNDARY WILL LIKELY CONTINUE TO GENERATE STORMS THIS AFTN/EARLY EVE IN SRN MN. IN ADDITION...WEAK SHORTWAVE TRACKING NEWD OUT OF SRN IA WILL ENHANCE FORCING. TONIGHT...ETA DEVELOPS A 50 KT LLJ CORE FROM ERN NEB INTO THE MN/SD BORDER AREA. THIS CAUSE THETA-E ADVECTION TO MAXIMIZE IN WRN MN OVRNT. WITH A DEEP MOIST UNSTABLE LAYER...WILL LIKELY SEE NOCTURNAL CONVECTION REDEVELOP ACRS WRN MN LATE AND MOVE EAST AS AN MCS. ON WEDNESDAY...ETA SHOWS SFC LOW CURRENTLY IN HGIH PLAINS TRACKING NE AND WEAKENING. SLOW MOVING COLD FRONT WILL PUSH INTO WRN MN. RIGHT ENTRANCE QUAD OF JET WOULD IMPLY LIFT ACROSS CNTRL/SW MN... AND PROGS SHOW QUITE A BIT OF UPR DIVERGENCE. WILL CONTINUE CHC STORMS ACRS FCST AREA. IF MCS DOESNT MESS UP PBL TOO MUCH...STG INSTABILITY COULD BE IN PLACE. FOR WEDNESDAY NIGHT AND THURSDAY...MORE OF THE SAME AS UPR TROF HANGS OVR THE NRN ROCKIES. ALTHOUGH GENERAL TENDENCY IS FOR A FLATTENING OF THE PATTERN INTO THE WEEKEND...SEVERAL WEAK SHORTWAVES AND PERSISTENT RRQ JET DYNAMIC SPELL MORE THUNDERSTORMS UNTIL THE WEEKEND...THEN MAINLY DRY. .MSP...NONE. DAVIS
In the hours before
Special weather statement, Jun 8, 8:43 AM CDT, 5 hours 12 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-090200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 843 AM CDT TUE JUN 8 1999 A SLIGHT RISK OF SEVERE WEATHER REMAINS ACROSS WEST CENTRAL INTO PORTIONS OF CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THE AREA MOST SUSCEPTIBLE TO SEVERE WEATHER IS GENERALLY WEST OF A LINE FROM NEAR LITTLE FALLS SOUTH TO MANKATO AND BLUE EARTH. THIS INCLUDES THE CITIES OF ST. CLOUD...REDWOOD FALLS...ALEXANDRIA... HUTCHINSON...NEW ULM AND WILLMAR. THUNDERSTORMS OVER PARTS OF WEST CENTRAL MINNESOTA THIS MORNING ARE EXPECTED TO WEAKEN AND DIMINISH BY EARLY AFTERNOON. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN DAKOTAS INTO PARTS OF WEST CENTRAL MINNESOTA LATER THIS AFTERNOON OR EVENING AND TRACK ACROSS MINNESOTA TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE...ESPECIALLY OVER CENTRAL MINNESOTA. SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON AND TONIGHT ACROSS THE SLIGHT RISK AREA. KAVINSKY
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:13 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Yellow Medicine | 47 min |
| Jun 8, 2:02 AM CDT | Severe Thunderstorm Warning | MPX | Renville | 43 min |
| Jun 8, 12:26 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 34 min |
| Jun 8, 12:44 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 46 min |
| Jun 8, 12:55 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 50 min |
| Jun 8, 1:27 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.